Texas, 2022Flash Flood and Damaging Winds in Texas, April 25, 2022
April 25, 2022 · NWS CRP · 4 events in 2 counties and zones
A strongly unstable air mass developed over south Texas ahead of a frontal boundary on April 25th. Severe storms developed ahead of the boundary and moved south over the Coastal Bend during the late afternoon and early evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strongly unstable air mass developed over south Texas ahead of a frontal boundary on April 25th. Severe storms developed ahead of the boundary and moved south over the Coastal Bend during the late afternoon and early evening. Storms produced wind damage across Jim Wells County during the late afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 25, 3:00 PM CST, 30 minutes earlier.
Area forecast discussion, Apr 25, 3:00 PM CST, 30 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
400 PM CDT Mon Apr 25 2022
.SHORT TERM (Tonight through Tuesday Night)...
A cold front knocking on the northern border of our CWA is moving
very slowly southward across South Texas. Showers and thunderstorms
have developed ahead of this boundary across the inland Coastal
Plains and Brush Country likely with combination of the
seabreeze. Coverage is expected to increase across the area
overnight. Recent LAPS analysis shows CAPE near 2500 J/kg along
the coast to 3500 J/kg over the Coastal Plains, along with a
minimal cap. Therefore, any lifting mechanism with this moist of
an airmass, PWATs greater than 1.75" (around 99th percentile),
will likely lead to convection. The NE to SW orientated boundary
along with a slow LCL-EL cloud layer mean wind from the SW will
promote an MCS structure with a broken line. Right now, the front
is progged to reach the coast by the early evening, between 7 to 9
PM and then remain rather stationary into Tuesday morning. The
entire CWA remains under a marginal risk for severe storms with a
primary threat for large hail as CAPE values remain high, sfc-6km
shear over 40 knots and mid-level lapse rates steepen over the
western portion of the CWA.
An 850mb LLJ strengthens this evening into the overnight hours,
providing an additional source of lift. The combination of slow
moving storms, near stationary boundary, and a strengthening LLJ,
could lead to localized flooding with training over the same area.
HREF probabilities are showing rain rates of 1-2"/hr with as high as
3"/hr at times. Flash flood guidance remains significant with 6-hr
FFG ranging from 4-7" for majority of the area with higher
thresholds over the inland Coastal Plains and Brush Country. Expect
general storm total QPF from this afternoon through Tuesday morning
to range from 1-3" with isolated amounts up to 5" that could lead to
localized flash flooding. It is important to note the flood prone
areas at this time; southern La Salle from last night storm (FFG
2- 3") and the burn scars in western Kleberg County and
northeastern La Salle between Los Angeles and Fowlerton. There is
a marginal risk of excessive rainfall from WPC for all of South
Texas.
The front hugs the Lower to Middle Texas Coast through the morning
on Tuesday and along with surface to low-level inverter troughing,
will allow for numerous showers and a few thunderstorms to continue
over portions of the area, especially the southern half. Expect the
front to dissipate through the day, pushing westward along with the
afternoon seabreeze, diminishing rain chances to silent PoPs by the
evening. Kept 20 to 30 PoPs over the western Brush Country and Rio
Grande Plains where surface moisture convergence could remain
sufficient enough to squeeze out a few more showers.
Lows tonight will not feel much cooler with the rain and clouds
persisting, ranging from the mid 60s inland to around 70 along the
coast. Highs will be limited to the 70s on Tuesday due to the same
reasons. Tuesday night will cool just a tad with low in the low
to mid 60s.
&&
.LONG TERM (Wednesday through Monday)...
Deterministic runs depict a quasi-zonal upper pattern over the
CONUS, with a flat ridge developing over the SCNTRL CONUS early in
the period. Sufficient CAPE/limited CIN/above normal PWAT values
(NAM deterministic run) suggest isold/sct convection Wednesday
afternoon, mainly over the WRN CWA. A upper disturbance is then
predicted to enter the West Coast late Thursday, then move slowly
EWD over the Rockies and CNTRL/NRN Plains Friday/Saturday, before
lifting slowly NEWD across the NRN Plains/Great Lakes Sunday, while
a weak upper system moves across the SRN Plains/TX late
Sunday/Monday. Will forecast isolated convection for Sunday. The
foregoing upper pattern will be conducive to deepening low pressure
over West Texas/SRN Plains, resulting in increase onshore flow later
in the period. Warmer temperatures later in the period, with max
Heat Index values Saturday afternoon, yet below 105F.
&&
.MARINE...
Moderate east to southeasterly flow continues tonight before a cold
front moves through the region late overnight to daybreak Tuesday
ahead of moderate to occasionally strong northeast winds. Occasional
Small Craft Advisory conditions are possible Tuesday. Isolated
showers and thunderstorms this afternoon will increase in coverage
late tonight ahead of the front and continue throughout most of
Tuesday. Greatest coverage is expected late overnight into Tuesday
morning. Northeast flow decreases to moderate Tuesday night.
Increasing onshore flow beginning Wednesday/Thursday, with Small
Craft Advisory conditions by Friday. Isolated convection may occur
Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 69 75 66 81 68 / 70 80 20 20 0
Victoria 65 73 60 81 64 / 60 40 10 10 0
Laredo 66 72 65 83 68 / 90 70 40 40 10
Alice 67 75 64 84 65 / 70 70 30 30 0
Rockport 68 78 67 81 70 / 60 60 20 10 0
Cotulla 64 72 64 85 68 / 70 70 30 30 10
Kingsville 68 75 65 81 66 / 70 70 30 30 0
Navy Corpus 70 76 69 78 71 / 70 80 20 20 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
EMF/94...SHORT TERM
WC/87...LONG TERM
Hazardous weather outlook, Apr 25, 3:06 PM CST, 24 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
406 PM CDT Mon Apr 25 2022
TXZ229>234-239>247-342>347-442-443-447-262115-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
406 PM CDT Mon Apr 25 2022
This hazardous weather outlook is for South Texas.
.DAY ONE...Tonight
Scattered to numerous thunderstorms are expected the rest of this
afternoon and tonight over much of South Texas.
There is a marginal risk for severe thunderstorms the rest of
today and tonight over much of South Texas. In addition to
locally heavy rain, thunderstorms could produce large hail and
high winds.
There is a marginal risk of excessive rainfall this afternoon and
tonight. Locally heavy rain could lead to localized flash
flooding.
There is a moderate risk of rip currents today and tonight along
Gulf-facing beaches.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Scattered thunderstorms continue through Tuesday evening becoming
isolated to scattered on Wednesday.
GMZ231-232-236-237-250-255-270-275-262115-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
406 PM CDT Mon Apr 25 2022
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Tonight
Isolated thunderstorms this afternoon will become more numerous
late tonight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Occasional Small Craft Advisory conditions will be possible
Tuesday, as well as Thursday night through Friday. Persistent
Small Craft Advisory conditions are then expected Friday night
through Saturday night.
Scattered to numerous thunderstorms are possible over the coastal
waters Monday into Tuesday morning, becoming scattered Tuesday
afternoon, then isolated Tuesday night through Wednesday. Greatest
coverage over the southern coastal waters.
EMF/WC
In the hours before
Special weather statement, Apr 25, 2:38 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
338 PM CDT Mon Apr 25 2022
TXZ231-232-252115-
Live Oak TX-Bee TX-
338 PM CDT Mon Apr 25 2022
...A strong thunderstorm will impact portions of east central Live
Oak and central Bee Counties through 415 PM CDT...
At 336 PM CDT, Doppler radar was tracking a strong thunderstorm
5 miles northwest of Beeville, moving southeast at 10 mph.
HAZARD...Winds of 40 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Beeville and Normanna.
This includes the following highways...
US Highway 181 between mile markers 582 and 598.
US Highway 59 between mile markers 692 and 710.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2842 9802 2857 9783 2841 9760 2822 9780
TIME...MOT...LOC 2036Z 310DEG 9KT 2842 9786
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TMTSpecial weather statement, Apr 25, 2:50 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
350 PM CDT Mon Apr 25 2022
TXZ231-241-244-252130-
Live Oak TX-Jim Wells TX-Inland San Patricio TX-
350 PM CDT Mon Apr 25 2022
...A strong thunderstorm will impact portions of northwestern San
Patricio, north central Jim Wells and southeastern Live Oak Counties
through 430 PM CDT...
At 349 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lagarto, or 10 miles west of Mathis, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mathis, Lake City, Argenta, Lagarto, Mount Lucas, Dinero, Lakeside,
Lake Corpus Christi and Pernitas Point.
This includes the following highways...
Interstate 37 between mile markers 33 and 49.
US Highway 281 between mile markers 644 and 652.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2800 9809 2816 9812 2829 9791 2807 9779
TIME...MOT...LOC 2049Z 244DEG 11KT 2811 9800
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TMTSpecial weather statement, Apr 25, 3:07 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
407 PM CDT Mon Apr 25 2022
TXZ231-232-252145-
Live Oak TX-Bee TX-
407 PM CDT Mon Apr 25 2022
...A strong thunderstorm will impact portions of southeastern Live
Oak and southwestern Bee Counties through 445 PM CDT...
At 407 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Beeville, moving south at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Beeville, George West, Skidmore, River Creek Acres and Dinero.
This includes the following highways...
Interstate 37 between mile markers 44 and 63.
US Highway 281 between mile markers 628 and 642.
US Highway 181 between mile markers 596 and 604.
US Highway 59 between mile markers 698 and 724.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2841 9816 2848 9778 2824 9766 2816 9812
TIME...MOT...LOC 2107Z 357DEG 11KT 2835 9789
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
TMTFlash Flood, Bee
- When
- April 25, 3:30 PM CST to 3:55 PM CST
- Where
- Bee County, 1.95 mi ENE of Cadiz to 3.02 mi E of Cadiz
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 28.430, -97.900
Emergency management reported flash flooding along Farm to Market Road 799 and County Road 329. Water flowing over the road was up to a depth of 1 foot.
Thunderstorm Wind, Jim Wells
- When
- April 25, 5:10 PM CST to 5:15 PM CST
- Where
- Jim Wells County, 1.4 mi WSW of Alice
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 27.740, -98.100
Picture received from public of large tree branch broken. Report of 3.5 inches of rain occurred with this storm, also.
Thunderstorm Wind, Jim Wells
- When
- April 25, 5:10 PM CST to 5:15 PM CST
- Where
- Jim Wells County, 3.06 mi W of Alice
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 27.750, -98.130
A back patio roof was blown off in Alice.
Thunderstorm Wind, Jim Wells
- When
- April 25, 5:14 PM CST to 5:18 PM CST
- Where
- Jim Wells County, 4.5 mi WNW of Ben Bolt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 27.670, -98.150
A private weather station measured measured a wind gust to 59 mph near Ben Bolt.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in New York, April 25, 2022$46,000 · EF0 · 17 events
- Tornado and Damaging Winds in Ohio, April 25, 2022$31,000 · EF0 · 9 events
- Damaging Winds in Texas, April 25, 2022$30,000 · 50 kt wind · 3 events
- Damaging Winds in Pennsylvania, April 25, 2022$10,000 · 65 kt wind · 6 events
- Flooding in Missouri, April 25, 20224 events
- Marine Thunderstorm Winds in Lake Erie, April 25, 20223 events
- Hail in Texas, April 25, 20221.5 in hail · 2 events
- Flooding in Arkansas, April 25 to 27, 20222 events
- Marine Thunderstorm Wind in Gulf of Mexico, April 25, 20221 event
- Frost and Freeze in Colorado, April 25, 20221 event
- Flood in Michigan, April 25 to 26, 20221 event
- Flood in Oklahoma, April 25 to 27, 20221 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1023372, 1023374, 1023375, 1023377.